Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 26, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 25, 2018, 1:58 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 26, 2018, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 1:58 PM MST (20:58 UTC)
- In effect from
- May 26, 2018, 12:00 PM MST
- Expired
- May 26, 2018, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2962 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS75 KFGZ 252058 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 158 PM MST Fri May 25 2018 AZZ009>014-039-040-261100- /O.NEW.KFGZ.WI.Y.0026.180526T1900Z-180527T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 158 PM MST Fri May 25 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR LOCATIONS NORTH OF THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 7 PM MST Saturday. * TIMING...From Noon to 7 PM MST. * WINDS...South to southwest winds from 25 to 35 mph with gusts from 35 to 45 mph. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
490 WWUS75 KFGZ 260920 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 220 AM MST Sat May 26 2018 AZZ015>017-262200- /O.EXA.KFGZ.WI.Y.0026.180526T1900Z-180527T0200Z/ Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 220 AM MST Sat May 26 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon today to 7 PM MST this evening. * TIMING...From Noon to 7 PM MST. * WINDS...Southwest 20 to 30 mph with gusts from 35 to 45 mph. * IMPACTS...Difficult driving for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ009>014-039-040-262200- /O.CON.KFGZ.WI.Y.0026.180526T1900Z-180527T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 220 AM MST Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * TIMING...From Noon to 7 PM MST. * WINDS...South to southwest 25 to 35 mph with gusts from 40 to 50 mph. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
246 WWUS75 KFGZ 261901 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1201 PM MST Sat May 26 2018 AZZ009>017-039-040-270200- /O.CON.KFGZ.WI.Y.0026.000000T0000Z-180527T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1201 PM MST Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...From Noon to 7 PM MST. * WINDS...South to southwest 25 to 35 mph with gusts from 40 to 50 mph. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
411 WWUS75 KFGZ 270200 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 700 PM MST Sat May 26 2018 AZZ009>017-039-040-270300- /O.EXP.KFGZ.WI.Y.0026.000000T0000Z-180527T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 700 PM MST Sat May 26 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Wind speeds will continue to decrease as sunset approaches this evening. Thus the Wind Advisosry will expire at 7 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 25, 9:11 AM MST, 4 hours 47 minutes earlier.
Area forecast discussion, May 25, 9:11 AM MST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 911 AM MST Fri May 25 2018 .SYNOPSIS...Above average temperatures will continue again today. Southwest winds will increase this afternoon and peak on Saturday as another strong area of low pressure moves across California and Nevada. Weaker winds and warming temperatures are expected Sunday into next week. && .DISCUSSION...For today, critical fire weather conditions are forecast for the mountains of Yavapai County and the Coconino Plateau region south of the Grand Canyon. In these areas, expect humidity in the teens to single digits with sustained winds above 20 mph. A Red Flag Warning has been issued from Noon to 7 PM MST. Otherwise, high pressure will combine with little to no cloud cover for efficient daytime heating. Look for high temperatures in the 70s and low-80s above 6000 feet, with temperatures in the mid-80s and 90s across the lower terrain of Yavapai County and the Little Colorado River Valley. && .PREV DISCUSSION /236 AM MST/...Today will feature strengthening southerly flow ahead of low pressure entering California. Warm temperatures will continue with high temperatures reaching similar, if not a couple of degrees warmer, than Thursday. The gustiest winds will be across western Arizona where critical fire weather will develop and a Red Flag Warning is in effect. As the low moves east through Nevada on Saturday, gusty winds and critical fire weather will spread across most of northern Arizona. Red Flag Warnings have also been issued for Saturday for all except Gila County and the lower elevations of Yavapai County. A Wind Advisory may also be needed for Saturday generally from Flagstaff eastward where wind gusts are forecast to reach 40 to 45 mph. Temperatures Saturday and Sunday will drop about 5 degrees in response to the trough passage. The weakening low will move into Utah Sunday and then gradually push north and east through early next week. This will lead to a continuation of dry and breezy weather with a warming trend in temperatures through the week. Dry southwesterly flow will persist through the end of next week with no significant weather pattern changes in the forecast. && .AVIATION...For the 18Z package...Expect VFR conditions over the next 24 hours. Look for southwest winds at 15-25 kts gusting 35 kts into the early evening. Winds decreasing after 02Z, but locally gusty northeast of higher terrain features overnight. Stronger winds area wide on Saturday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect dry and warm weather today and Saturday with increasing southwest winds. A Red Flag Warning has been issued from Noon to 7 pm MST today for southwestern Coconino County and the high terrain of Yavapai County. A Red Flag Warning has also been issued for Saturday from Noon to 7 pm MST for Apache, Navajo, and Coconino counties along with the high terrain of Yavapai County. Sunday through Tuesday...Southwest winds will decrease Sunday with directions becoming westerly Monday and Tuesday, remaining generally light. A warming trend begins at the start of the week, with minimum relative humidity values staying very low. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from noon to 7 PM MST Saturday FOR AZZ104>117- 138>140. Red Flag Warning from noon today to 7 PM MST this evening FOR AZZ107-108. && PUBLIC...RR/MCT AVIATION...McCollum FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:44 AM MST | Red Flag Warning | FGZ | Coconino, Yavapai | 16 hr |
| May 25, 2:44 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.